3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > Diabetes Support

advice for hubby please

Reply
 
Thread Tools
Old 03-07-2012, 07:37 AM   #1
Senior Member
 
dgramie's Avatar
 
Join Date: Apr 2007
Posts: 5,163

Height: 5'7"

Default advice for hubby please

He is a type 2 and has really been doing great and has lost 20lbs in a little over 2 months. He is now having trouble with lows. His readings at 4 am yesterday was 59, and his 5pm reading was 49. His reading this morning was 48. He is snacking between meals on a protien and a carb.He is eating about 50grams of carbs per meal. Should I go ahead and call his dr and ask about lowering his meds today or wait until he sees his dr on friday. He takes metaphormin and glyrubide. Thanks Ladies!
dgramie is offline   Reply With Quote
Old 03-07-2012, 07:50 AM   #2
kosherveganchick
 
lucindaarrowspark's Avatar
 
Join Date: Jan 2012
Location: New York
Posts: 496

S/C/G: 178/112/108

Height: 5'1"

Default

Call his doctor.
lucindaarrowspark is offline   Reply With Quote
Old 03-07-2012, 11:06 AM   #3
Senior Member
 
dgramie's Avatar
 
Join Date: Apr 2007
Posts: 5,163

Height: 5'7"

Default

I have a phone call into his dr. She wont be in till after lunch. I didnt give him his glucose meds this morning for fear of it dropping again while he is away from home. Im sure she will decrease the amount of meds he is on.
dgramie is offline   Reply With Quote
Old 03-07-2012, 11:26 AM   #4
waiting for Spring
 
Ruthxxx's Avatar
 
Join Date: Aug 1999
Location: Delta, Ontario, CANADA
Posts: 26,642

S/C/G: 232/ticker/153

Height: 5'0" on a tall day

Default

I'm pretty sure she will lower the glyburide now that he's lost 20 pounds. How much is he taking? I was on 5mg and the doc cut it in half. What is the "glucose med" - something to bring up his FBGL? I find a spoonful of honey works like a charm.
Ruthxxx is offline   Reply With Quote
Old 03-07-2012, 11:32 AM   #5
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 1,999

Default

same thing happened to me, Metformin had to be lowered ....I also will keep reg soda around...a few sips of that raises mine quickly
__________________
*** 199 by July 4th !! ***

Carri

Satine is offline   Reply With Quote
Old 03-07-2012, 12:11 PM   #6
PCOS/IR/Hypothyroid
 
astrophe's Avatar
 
Join Date: Jan 2004
Posts: 3,805

Height: 5'8"

Default

Yep -- call doc is best. Sounds like he is doing great on the diet end of things and between that and the weight lost it may be too strong a dose now.

Hope you hear back from doc soon! And congratulate DH and you for running a tight diabetes ship over there. WTG!

A.
__________________
Started Oct 2014:

Last edited by astrophe : 03-07-2012 at 12:11 PM.
astrophe is offline   Reply With Quote
Old 03-07-2012, 12:17 PM   #7
Member
 
Join Date: Feb 2012
Location: CT
Posts: 91

S/C/G: 171/142/140

Height: 5'3"

Default

the fact that he has lost weight and is having lows, means that losing weight is improving his IR... and that is great, wonderful and fantastic news. definitely tell his dr, and get those meds reduced!

This diabetes stuff is a strange science, just when you think you have it all set, variables in life change it up on you... congrats to your hubby, and keep up the great work!
Jonjaxmom is offline   Reply With Quote
Old 03-08-2012, 08:01 AM   #8
Senior Member
 
dgramie's Avatar
 
Join Date: Apr 2007
Posts: 5,163

Height: 5'7"

Default

dr finally called us back and she cut his 6mg glyburide out completely. So he is just on a 1000mg of metphormin twice a day. His morning reading was 112 today. He sees her tomorrow for an A1c and other labs. He was slacking in dec and she gave him a month to get it inline or else. She is so proud of him for what he has done. Now to just keep him motivated to keep going!
dgramie is offline   Reply With Quote
Old 03-08-2012, 09:17 AM   #9
PCOS/IR/Hypothyroid
 
astrophe's Avatar
 
Join Date: Jan 2004
Posts: 3,805

Height: 5'8"

Default

Great! I bet this motivates him some! Real progress!

A.
__________________
Started Oct 2014:
astrophe is offline   Reply With Quote
Old 04-13-2012, 04:19 AM   #10
Junior Member
 
izzycracker's Avatar
 
Join Date: Apr 2012
Posts: 12

S/C/G: 236/187/160

Height: 5'6"

Default

How did he like the metformin?
izzycracker is offline   Reply With Quote
Old 08-20-2013, 08:07 AM   #11
Senior Member
 
dgramie's Avatar
 
Join Date: Apr 2007
Posts: 5,163

Height: 5'7"

Default

he hates metformin! He has alot of stomach issues because of it!
dgramie is offline   Reply With Quote
Old 08-21-2013, 09:23 AM   #12
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,391

S/C/G: sw187/cw181/gw120

Height: 5 ft 3.5 in or 163 cm

Default

Lots of us have digestive issues with metformin.
It gets better with time. One must always take it with food, preferably not with wheat/flour based foods. I hope he wasn't put on a high dose right away.
(generally start with 500 mg once a day and build up after adjustments)
Most people adjust within one month.
__________________
Fatmad

zen and the art of weight loss, finding the true path of en-lighten-ment

fatmad is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Advice about hubby, please? LakeGirl Weight Loss Support 12 02-24-2007 02:15 PM


All times are GMT -4. The time now is 04:10 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2